Advanced Search
Article Contents
Article Contents

On almost Poisson commutativity in dimension two

Abstract Related Papers Cited by
  • Consider the following question: given two functions on a symplectic manifold whose Poisson bracket is small, is it possible to approximate them in the $C^0$ norm by commuting functions? We give a positive answer in dimension two, as a particular case of a more general statement which applies to functions on a manifold with a volume form. This result is based on a lemma in the spirit of geometric measure theory. We give some immediate applications to function theory and the theory of quasi-states on surfaces with area forms.
    Mathematics Subject Classification: Primary: 57M50; Secondary: 53D99.


    \begin{equation} \\ \end{equation}
  • [1]

    J. F. Aarnes, Quasi-states and quasi-measures, Adv. Math., 86 (1991), 41-67.doi: 10.1016/0001-8708(91)90035-6.


    L. Buhovski, The 2/3 - convergence rate for the Poisson bracket, Geom. Funct. Anal., 19 (2010), 1620-1649.doi: 10.1007/s00039-010-0045-z.


    F. Cardin and C. Viterbo, Commuting Hamiltonians and Hamilton-Jacobi multi-time equations, Duke Math. J., 144 (2008), 235-284.doi: 10.1215/00127094-2008-036.


    M. Entov and L. Polterovich, Quasi-states and symplectic intersections, Comment. Math. Helv., 81 (2006), 75-99.doi: 10.4171/CMH/43.


    M. Entov and L. Polterovich, ($C^0$)-rigidity of Poisson brackets, Symplectic topology and measure preserving dynamical systems, 25-32, Contemp. Math., 512, Amer. Math. Soc., Providence, RI, 2010.


    M. Entov, L. Polterovich and D. RosenPoisson brackets, quasi-states and symplectic integrators, preprint, arXiv:0910.1980.


    M. Entov, L. Polterovich and F. Zapolsky, Quasi-morphisms and the Poisson bracket, Pure Appl. Math. Q., Special Issue: In honor of Grigory Margulis. Part 1, 3 (2007), 1037-1055.


    H. Federer, "Geometric Measure Theory," Die Grundl. der math. Wiss., vol. 153, Springer-Verlag New York Inc., New York 1969.


    C. Pearcy and A. Shields, Almost commuting matrices, J. Funct. Anal., 33 (1979), 332-338.doi: 10.1016/0022-1236(79)90071-5.


    F. Zapolsky, Quasi-states and the Poisson bracket on surfaces, J. Mod. Dyn., 1 (2007), 465-475.

  • 加载中

Article Metrics

HTML views() PDF downloads(85) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint